Alert archive / Vermont / Wind Advisories in 2017
Wind Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 3, 2017, 2:36 PM EDT for 4 counties in Vermont. It took effect at Apr 4, 2017, 6:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2017, 2:36 PM EDT (18:36 UTC)
- In effect from
- Apr 4, 2017, 6:00 AM EDT
- Expired
- Apr 4, 2017, 3:05 PM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS71 KBTV 031836 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 236 PM EDT Mon Apr 3 2017 VTZ011-016>019-041100- /O.NEW.KBTV.WI.Y.0005.170404T1000Z-170405T0000Z/ Western Rutland-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Rutland, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 236 PM EDT Mon Apr 3 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT TUESDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 6 AM to 8 PM EDT Tuesday. * Locations...Western Slopes of the Green Mountains. * Hazards...Gusty southeast winds. * Winds...Southeast 20 to 30 mph with localized gusts up to 50 mph. * Timing...The core of strongest winds will lift from south to north across the region between 8 AM and 4 PM on Tuesday. * Impacts...Isolated power outages and downed tree limbs are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
2 follow-up statements
066 WWUS71 KBTV 040843 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 443 AM EDT Tue Apr 4 2017 VTZ011-016>019-042100- /O.CON.KBTV.WI.Y.0005.170404T1000Z-170405T0000Z/ Western Rutland-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Rutland, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 443 AM EDT Tue Apr 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Burlington continues the Wind Advisory, until 8 PM EDT this evening. * Locations...Western Slopes of the Green Mountains. * Hazards...Gusty southeast winds. * Winds...Southeast 20 to 30 mph with localized gusts up to 50 mph. * Timing...The core of strongest winds will lift from south to north across the region between 8 AM and 4 PM today. * Impacts...Isolated power outages and downed tree limbs are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
690 WWUS71 KBTV 041905 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 305 PM EDT Tue Apr 4 2017 VTZ011-016>019-042015- /O.CAN.KBTV.WI.Y.0005.000000T0000Z-170405T0000Z/ Western Rutland-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Rutland, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 305 PM EDT Tue Apr 4 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory for the western slopes of the Green Mountains. Southeast winds are gradually diminishing along the western slopes of the Green Mountains late this afternoon. The threat of gusts exceeding 45 mph has ended, but gusts to 35 mph may continue during the next 1-2 hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:47 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 3, 12:47 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1247 PM EDT Mon Apr 3 2017 .SYNOPSIS... A ridge of high pressure will be over the north country today and early tonight, with fair and dry weather expected. A low pressure area moving northeast across the Great Lakes tonight will bring precipitation into the north country, mainly after midnight tonight. Any mixed precipitation late tonight and Tuesday morning will change to plain rain during the day on Tuesday. Rain will continue Tuesday night into early Wednesday morning, before slowly tapering off. Another storm will likely bring some heavy rain to the north country Thursday and Friday. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... As of 1006 AM EDT Monday...Minor update to increase clouds across northern NY into parts of central VT...including the CPV this morning. Vis satl shows mid level moisture and weak 5h energy is helping to produce this band of clouds...but thinking these clouds will thin as moisture runs into ridging/subsidence aloft over our region cwa by early this afternoon. Realize we are off to a cool start and if clouds don't break up as anticipated by early this afternoon...temps will need to be adjusted downward. For now will hold with current highs mainly 40s to lower 50s. Rest of fcst in good shape. Previous discussion from 445 AM EDT Monday...A ridge of high pressure will be over the region Today and early tonight, with partly to mostly sunny skies expected today. Satellite loop already showing high clouds streaming into the region from the Great Lakes at this time. Tonight, models all showing precipitation will not move into the north country until after midnight tonight. Precipitation looks to be mainly rain across northern New York and western Vermont late tonight, with some mixed precipitation of rain, sleet and possible areas of freezing rain, mainly east of the Green Mountains. Temperatures will fall below freezing late tonight across eastern and northeast Vermont, with guidance suggesting some sleet and possible areas of freezing rain in these areas continuing into Tuesday morning. The freezing rain pockets do not look widespread at this time to put up a winter weather advisory, but some areas could see a trace to one tenth of an inch of ice accumulation Tuesday morning. && .SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY/... As of 445 AM EDT Monday...Rain will overspread the region on Tuesday, so have gone with categorical pops. Still expecting pockets of sleet and possible freezing rain Tuesday morning, mainly east of the Green Mountains, across eastern and northeast Vermont. Models showing a secondary low pressure area will develop near Cape Cod late Tuesday afternoon and then move across Georges Bank Tuesday night. The model also show a weak ridge of high pressure across eastern Vermont on Tuesday that is nosing southwest from Maine. This looks like it will provide some cold air damming in the low levels, with highs mainly in the upper 30s over eastern and northeast Vermont on Tuesday. Conshort guidance showing this with its max temperature forecast for Tuesday. Precipitation will wind down on Wednesday as surface low pressure area heads into the Canadian maritimes. Expecting around 0.75 to 1 inch of QPF from late tonight until 12Z on Wednesday. This combined with snow melt will likely lead to rises on area rivers and stream through the period. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 408 AM EDT Monday...Long term period begins with dry conditions early Wednesday night will give way to increasing clouds and potential for precip come Thursday morning as closed surface low moves up the Ohio Valley towards the eastern Great Lakes. South to southeasterly flow across the North Country in advance of this low will result in warming overnight. As precipitation associated with warm front of closed low spreads north and east across the region early Thursday morning, ptype for most areas will start as rain. However, cold air damming across central and eastern Vermont is expected to provide a wintry mix before temperatures warm during the midday and turn to rain. Expect max temps in the 40s. Thursday will also have the heaviest QPF as moisture from the Atlantic is transported northward with Southeasterly jet of 50kts at 850mb, resulting in PWATs ranging from 0.5 to nearly 1 inch during the day. 00Z GFS shows increasing F-Gen associated with the warm front over the region, resulting in potential for periods of moderate to heavy rainfall. Eastern slopes will likely see enhancement with shadowing affects in westerly/leeward valleys. Could also see some downsloping winds on western slopes on Thursday before the low level jet shift north and east. As the low becomes fairly stacked Thursday night, it will progress slower...providing chances for precip through Saturday. GFS and ECMWF currently in agreement that a dry slot will move into portions of the North Country early Friday as the surface low traverses over the North country towards the international border. Low will eventually shift east Saturday with NW flow settling in behind it with upslope showers lingering into Saturday evening. Ridging builds in Sunday into Monday with drier conditions. Overall temperatures will be near to slightly above normal throughout the long term period. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Through 18Z Tuesday...VFR conditions continue through at least 06Z/Tue with winds generally 10kts or less and unrestricted visibility. Will see a gradual increase in mid-level cloudiness from SW-NE after 00Z this evening, with developing ceilings 8-10kft. Should see developing rainfall from SW-NE 06-10Z. Can't rule out a wintry mix at the onset east of the Green Mtns, and will carry -RAPL at MPV 10-14Z Tuesday. Will see MVFR conditions generally developing, with ceilings lowering to 2-3.5kft and HIR TRRN OBSCD. Low-level jet will cause some LLWS issues at MPV/SLK during Tuesday morning, mainly 10-14Z. Have included in the TAFs. Also, will see southeasterly wind gusts increasing at BTV/PBG/RUT to around 25kts, and locally to 35kts with local effects at RUT Tuesday morning. Outlook 18Z Tuesday through Friday... 18Z Tuesday - 12Z Wednesday...Continued MVFR with periods of -SHRA. 12Z Wednesday through 09Z Thursday...Mainly returning VFR with weak high pressure in place. 09Z Thursday through Friday...MVFR/IFR and HIR TRRN OBSCD returning in periods of moderate to heavy rain Thursday into Friday. && .HYDROLOGY... As OF 445 AM EDT Monday...Widespread precipitation of 0.75 to 1.0 inches of QPF is expected from late tonight through 12Z Wednesday. This combination of expected rainfall and snow melt in the valleys will produce mainly in bank rises on local streams and rivers late Tuesday into Wednesdays A few rivers like the Ausable...Mad...Winooski...and Otter Creek may approach action stage. Additional rain is expected on Thursday into Friday...which combined with more mountain snow melt from warmer temperatures could cause some main stem river flooding. Early guidance suggests an additional 1 to 2 inches of QPF will be possible Thursday and Friday, and this combined with snow melt will likely result in significant rises on area rivers and streams. We strongly encourage people to stay tuned for potential hydro related issues later this week. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...WGH NEAR TERM...WGH/Taber SHORT TERM...WGH LONG TERM...KGM AVIATION...Banacos HYDROLOGY...Taber/WGH
Hazardous weather outlook, Apr 3, 4:59 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 459 AM EDT Mon Apr 3 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-040900- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 459 AM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected today. A storm moving through the Great Lakes tonight will bring precipitation to the north country after midnight tonight. Precipitation is expected to be mainly in the form of rain,. However, areas of snow, sleet, and possibly freezing rain are possible, mainly after midnight tonight east of the Green Mountains. A trace to one tenth of an inch of ice accumulation is possible in some local pockets of eastern and northeast Vermont. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Two systems this week will produce widespread precipitation and increasing concerns for hydro related issues. The combination of snow melt from the recent snowstorms...combined with additional rainfall on Tuesday and again on Thursday into Friday will result in rises on area rivers and streams by the end of this week. Still some uncertainty with regards to amount of snow melt and precipitation expected...which will have significant impacts on water rises. The storm on Thursday and Friday has the potential to bring heavy rains to the north country, with significant rises possible on area rivers and streams. Also, gusty downslope winds between 40 and 45 mph are expected on Tuesday along the Western Slopes from near Rutland to East Middlebury to Nashville to Underhill. An isolated power outage is possible. Listen to NOAA Weather Radio or your local media for the latest updates on this active weather week ahead. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.